Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
145 Doctors are Online

Diagnosed with lewy body dementia, on WellbutrinXl, Rivatigmine, Zopliclone. Paranoid, constantly upset, feeling worse. Opinions ?

My mother 87 has been diagnosedd with lewy body dementia . She has been on wellbutrinXl,300mg once daily ,rivatigmine once daily3mgand zopliclone 3.5 mg at nite. for at least 3 years. She is very paranoid (theft issues ) and is constanly waiting for a train(missing it, or it left with out her). These days it seems she is constantly upset. I would like to take her off all her meds. I do not think they are helping. I guess part of me even believes they are the cause or mking her worse. Her MD says he will not take her off any of the drugs. She would more than likely get worse. Please give me your opinion Thank you so much.
Asked On : Fri, 15 Feb 2013
Answers:  1 Views:  79
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Psychiatrist 's  Response
Dec 2014
Hello David***
thanks for your question
Lewy Body Dementia is really a serious condition in elderly. Your mother is feeling low, having paranoid ideation and is constantly upset. I hope she is not having much motor symptoms or there are under control.
Wellbutrin xl in 300 mg is a very nice drug to control low mood and other behavioral symptoms but you can discuss with her attending doctor to start SSRI drugs like Sertaline in low doses which are more potent thank bupropion (wellbutrin).
How is her sleep? If she is having good sound sleep (5-7hrs) then there is no need to stop zopliclone as stopping will worsen the condition and may cause rebound insomnia and will worsen behavioral problems.
Regarding her paranoid ideation I think her doctor is not giving proper prescription as you can discuss with him to start some low dose Second Generation Antipsychotic drug like olanzapine or clozapine (last modality) which are comparatively safer in Lewy Body dementia.
So as per my advise kindly do not stress on stopping drug instead ask the doctor to review prescription to start more potent medicines and to start medicine that cover paranoid ideation
thanks hope i solved your query
kindly rate
Answered: Tue, 19 Feb 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor